advertisement
Question
Posted by: Bianca | 2007/08/20

Falling pregnant after longtime on pill

I was on the pill - Triphasil for about 10 years. I have been off it for almost a year now.
Will having been on the pill for so long effect my chances of failing pregnant normally?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageFertility expert

Dear Bianca

There is very little evidence to suggest that prolonged use of combined oral contraceptives have a negative impact on fertility. On the contrary the oral contraceptive is often used for regulating cycles in a fertility program and in some cases of endometriosis. However it would be important to note the menstrual cycle pattern once the pill has been withdrawn and should this be erratic or irregular then a hormone profile may be necessary. There are very rare situations where abnormalities of prolactin may occur which may lead to ovulatory dysfunction, but I must stress that this in fact is fairly uncommon.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Mama | 2008/01/29

Hi
I have used the injection for 3yrs and its been 4yrs now since I have stopped but I still dont get my periods. I also have been tryin on a baby with no luck, could my missing period be the reason for this and can I do to get my period back?

Reply to Mama

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement